MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 6; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 6; CEMENTLESS HIP STEM
Model Number 01.18.136
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 november 2020: lot 176509: (b)(4) items manufactured and released on 21-feb-2018.Expiration date: 2023-02-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event (considering infection and mobilization).
 
Event or Problem Description
Revision surgery for hip stem loosening, about 1 year and 8 months after primary surgery.The surgery was completed successfully.A bacteriological sampling was made at the femoral level and it revealed the presence of staphylococcus, which could indicate that the hip revision was due to a septic loosening.Medacta (b)(4) is recovering more information about this.
 
Additional Manufacturer Narrative
Visual inspection: visual inspection performed on (b)(6) 2020.From the received part it was possible to note the presence of the coating on the stem, except the distal part.The root cause related to this event is, as stated by the hospital, related to the detected infection.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 6
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10801095
Report Number3005180920-2020-00784
Device Sequence Number16882361
Product Code LZO
UDI-Device Identifier07630030804120
UDI-Public07630030804120
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number01.18.136
Device Catalogue Number01.18.136
Device Lot Number176509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;